Undiscounted optimal growth in a Leontief two-sector model with circulating capital: The case of a capital-intensive consumption good
This essay presents a complete characterization of undiscounted optimal policy in a Leontief two-sector growth model. We work with the precise technological specification used in Nishimura and Yano [Nishimura, K., Yano, M., 1995. Non-linear dynamics and chaos in optimal growth: an example. Econometrica 63, 981-1001; Nishimura, K., Yano, M., 1996. Chaotic solutions in dynamic linear programming. Chaos Solitons & Fractals 7, 1941-1953; Nishimura, K., Yano, M., 2000. Non-linear dynamics and chaos in optimal growth: a constructive exposition. In: Majumdar, M., Mitra, T. (Eds.), Optimization and Chaos. Springer-Verlag, Berlin, pp. 258-295] and employ a geometric method developed by Khan and Mitra [Khan, M.A., Mitra. T., in press. Optimal growth in a two-sector model without discounting: a geometric investigation. Japanese Economic Review]. Our analysis uncovers rich transition dynamics. Monotonic convergence emerges only under a non-negligible set of parameters with two special features; impossibility of full utilization of factors and convergence in a finite number of periods. Moving beyond this special case, full utilization is not always optimal even if it is feasible. Furthermore, with 'large enough' capital stock the optimal policy becomes a constant.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ronald W. Jones, 1965. "The Structure of Simple General Equilibrium Models," Journal of Political Economy, University of Chicago Press, vol. 73, pages 557.
- W. M. Corden, 1966. "The Two Sector Growth Model with Fixed Coefficients," Review of Economic Studies, Oxford University Press, vol. 33(3), pages 253-262.
- McKenzie, Lionel W., 1983. "Turnpike theory, discounted utility, and the von Neumann facet," Journal of Economic Theory, Elsevier, vol. 30(2), pages 330-352, August.
- W. A. Brock, 1970. "On Existence of Weakly Maximal Programmes in a Multi-Sector Economy," Review of Economic Studies, Oxford University Press, vol. 37(2), pages 275-280.
When requesting a correction, please mention this item's handle: RePEc:eee:jeborg:v:66:y:2008:i:2:p:420-436. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If references are entirely missing, you can add them using this form.